Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 23, 2000, 3:00 AM CDT for Humphreys County, Tennessee. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 23, 2000, 3:00 AM CDT (08:00 UTC)
- Expired
- May 23, 2000, 3:20 AM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 3:15 AM CDT | Thunderstorm Wind 50 E | Waverly, TN | Several large treee limbs and power lines were down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2048 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337 WUUS54 KOHX 230801 SVRBNA TNC085-230820- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 300 AM CDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HUMPHREYS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAVERLY * UNTIL 320 AM CDT * AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WAVERLY...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF MCEWEN BY 315 AM CDT DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS $$ DICKSON 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 8:20 PM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, May 22, 8:20 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 820 PM CDT MON MAY 22 2000 SVR TSTM ACTIVITY IN MISSOURI BOOTHEEL SEEMS TO HAVE WEAKENED AS IT MOVED TOWARD THE SOUTHEAST IN BASIC NORTHWEST FLOW REGIME. BETTER ACTIVITY SEEMS TO BE FURTHER NORTH IN THE AREA JUST EAST OF ST LOUIS. ALTHOUGH...WARMING CLOUD TOPS ARE NOTED IN THIS AREA. SOME REFLECTIVITY BLOOM NOTED ON PAH AND BNA RADARS...INDICATING THAT A LOW LEVEL INVERSION IS ATTEMPTING TO FORM. VAD WIND PROFILE FOR OHX IS ONLY SHOWING 5-10 KT OF SHEAR...ALTHOUGH PAH 88D SHOWING ABOUT 20 KT SHEAR OVER SAME HEIGHT. SELS UPDATE OF THE DAY ONE FORECAST HAS PULLED THE SLGT CHC SVR AREA BACK WEST INTO THE LOWER OHIO AND MID MISSISSIPPI VALLEYS. HOWEVER...THE H5 SHORTWAVE MOVING SOUTHEASTWARD THROUGH THE NORTHERN MISSOURI AREA LOOKS FAIRLY IMPRESSIVE AND MAY ENTICE ISOLATED SEVERE LATER TONIGHT. THUS WILL LEAVE ZONE PACKAGE ALONE AND KEEP THE MENTION OF SEVERE...EVEN THOUGH THE CHANCES FOR SEVERE SEEMED TO HAVE DIMMED A LITTLE. NO CHANGES FOR NOW. .BNA...NONE. 18 JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 26 min |
| May 23, 1:27 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 33 min |
| May 23, 2:31 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 29 min |
| May 23, 3:18 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 27 min |
| May 23, 3:45 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 30 min |
| May 23, 4:15 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 30 min |
| May 23, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 49 min |
| May 23, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 34 min |
| May 23, 1:50 PM CDT | Tornado Warning | OHX | Pickett | 40 min |
| May 23, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 52 min |
| May 23, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 36 min |
| May 23, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 67 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.